Alert archive / California / High Wind Warnings in 2008
High Wind Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at May 20, 2008, 1:13 PM PDT for San Bernardino County, California. It took effect at May 20, 2008, 9:04 PM PDT. It was in force for 21 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 1:13 PM PDT (20:13 UTC)
- In effect from
- May 20, 2008, 9:04 PM PDT
- Expired
- May 21, 2008, 6:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 12:12 AM PDT | NON-TSTM WND GST 42 | 16 S Baker, CA | SITE MRSC1 RAWS...NAME MOJAVE RIVER SINK. |
| May 21, 12:43 AM PDT | NON-TSTM WND GST 53 | Daggett, CA | MEASURED AT KDAG. |
| May 21, 12:51 AM PDT | NON-TSTM WND GST 43 | 25 Ssw Nipton, CA | SITE MDHC1 RAWS...NAME MID HILLS. |
| May 21, 3:51 AM PDT | NON-TSTM WND GST 67 | 30 Ssw Searles Valley, CA | SQUAW SPRINGS RAWS. ELEVATION 3620 FEET |
| May 21, 4:00 AM PDT | NON-TSTM WND GST 60 | 6 Wsw Joshua Tree, CA | REPORTED FROM YUCCA VALLEY CALIFORNIA. |
| May 21, 5:09 AM PDT | NON-TSTM WND GST 52 | Twentynine Palms, CA | TWENTY-NINE PALMS MCAS. ELEVATION 2054 FEET |
| May 21, 6:51 AM PDT | NON-TSTM WND GST 52 | 17 W Sandy Valley, CA | SITE HTSC1 RAWS...NAME HORSE THIEF SPRINGS. |
| May 21, 4:22 PM PDT | NON-TSTM WND GST 45 | Needles, CA | MEASURED AT KEED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4581 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 202013 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PDT TUE MAY 20 2008 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH WEDNESDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST INTO THE GREAT BASIN WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THIS AFTERNOON THROUGH WEDNESDAY. WINDS ARE EXPECTED TO BE STRONGEST THIS EVENING THROUGH WEDNESDAY. CAZ055-060-210415- /O.NEW.KSGX.HW.W.0014.080521T0700Z-080521T2100Z/ /O.EXT.KSGX.HW.A.0012.080521T2100Z-080522T0100Z/ /O.CON.KSGX.WI.Y.0073.080520T2100Z-080521T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 113 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY... ...HIGH WIND WATCH NOW IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT WEDNESDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS TO 55 MPH IN THE DESERTS AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL BECOME EVEN STRONGER TONIGHT AND WEDNESDAY MORNING WITH GUSTS NEAR 70 MPH. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-210415- /O.CON.KSGX.WI.Y.0073.080520T2100Z-080521T1600Z/ /O.CON.KSGX.HW.A.0012.080521T1600Z-080522T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 113 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND EVENING WITH GUSTS TO 45 MPH IN THE DESERTS AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL BECOME EVEN STRONGER TONIGHT AND BY WEDNESDAY MORNING GUSTS NEAR 70 MPH ARE POSSIBLE. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BALFOUR
4 follow-up statements
000 WWUS76 KSGX 210404 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PDT TUE MAY 20 2008 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH WEDNESDAY... .A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES TONIGHT THROUGH WEDNESDAY. CAZ055-060-211300- /O.UPG.KSGX.WI.Y.0073.000000T0000Z-080521T0700Z/ /O.UPG.KSGX.HW.A.0012.080521T2100Z-080522T0100Z/ /O.EXT.KSGX.HW.W.0014.080521T0404Z-080522T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 904 PM PDT TUE MAY 20 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT WITH GUSTS TO 60 MPH IN THE DESERTS AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. ISOLATED WINDS GUSTS NEAR 70 MPH ARE POSSIBLE IN WIND PRONE AREAS LIKE BURNS CANYON. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWN POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-211300- /O.UPG.KSGX.HW.A.0012.080521T1600Z-080522T0100Z/ /O.EXT.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 904 PM PDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT THROUGH WEDNESDAY. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCV
000 WWUS76 KSGX 211044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PDT WED MAY 21 2008 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH THIS AFTERNOON. CAZ055-060-212100- /O.CON.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 344 AM PDT WED MAY 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE DESERTS...AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. ISOLATED WINDS GUSTS NEAR 70 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWN POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-212100- /O.CON.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 344 AM PDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD THIS AFTERNOON. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 212007 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PDT WED MAY 21 2008 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH THIS AFTERNOON. CAZ055-060-220100- /O.CON.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 107 PM PDT WED MAY 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE DESERTS...AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. ISOLATED WINDS GUSTS NEAR 70 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWN POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-220100- /O.CON.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 107 PM PDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD THIS AFTERNOON. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 220042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 PM PDT WED MAY 21 2008 CAZ055-060-220145- /O.EXP.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 542 PM PDT WED MAY 21 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. $$ CAZ056-058-061-062-220145- /O.EXP.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 542 PM PDT WED MAY 21 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. $$ SCV
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at May 20, 10:00 AM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 20, 10:00 AM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT TUE MAY 20 2008
.SYNOPSIS...
MUCH COOLER WEATHER IS EXPECTED THE REST OF THIS WEEK AS THE MARINE
LAYER DEEPENS AND ONSHORE FLOW INCREASES. GUSTY WINDS WILL DEVELOP
OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND CONTINUE THROUGH
WEDNESDAY AFTERNOON. A LOW PRESSURE SYSTEM WILL CAUSE A SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS LATE THURSDAY THROUGH FRIDAY.
CLOUDY...COOL AND UNSETTLED WEATHER MAY CONTINUE THROUGH THE
MEMORIAL DAY WEEKEND AS THE LOW PRESSURE SYSTEM REMAINS OVER THE
AREA.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...
MARINE LAYER SURGED IN AS FEARED BUT NOT PREDICTED. MARINE LAYER
DEPTH WAS AROUND 2000 FEET THIS MORNING PER SOUNDINGS BUT AIR MASS
WAS STILL FAIRLY WARM AND DRY OVER MOST OF THE INLAND EMPIRE DUE TO
WEAK EAST FLOW SO STRATUS CLOUDS DID NOT FORM THERE OVERNIGHT.
ELSEWHERE ACROSS ORANGE AND SAN DIEGO COUNTY COASTS AND VALLEYS MUCH
COOLER AND MOISTER THIS MORNING AND THIS MOIST AIR WILL BE RAMMED
INTO THE INLAND EMPIRE TODAY...ESPECIALLY WITH ONSHORE PRESSURE
GRADIENTS TWO TO THREE TIMES AS STRONG AS YESTERDAY AT THIS TIME.
ADJUSTED TODAYS TEMPERATURES DOWNWARD ANOTHER 5 DEGREES IN THE FIRST
MORNING UPDATE AND INCREASED CLOUD COVER FOR THIS MORNING AS WELL AS
TONIGHT AND WEDNESDAY TO SHOW MARINE LAYER DEEPENING TO AROUND 3500
FEET SAN DIEGO COUNTY AND AROUND 3000 FEET INLAND EMPIRE. GRAPHICAL
FORECASTER EDITOR WORKSTATIONS WERE TAKEN DOWN SHORTLY AFTER THAT
FOR A SOFTWARE UPGRADE. IN THE INTERIM REVIEWED 00Z MODEL WIND
PROGRAM OUTPUT AS WELL AS LATEST MODEL RUNS AND DECIDED TO REVISE
WIND WARNINGS/ADVISORIES/WATCHES TO REFLECT STRONGER WINDS
TONIGHT/WEDNESDAY. ALL THREE MODELS...NAM...GFS..AND ECMWF ARE
INDICATING NEAR 70 MPH WIND GUSTS OVER WIND PRONE RIDGES AND DESERT
SLOPES/CANYONS/VALLEYS BY WEDNESDAY MORNING. THAT WAS REASON FOR
SECOND ZONE UPDATE THIS MORNING. THEN REVIEWED THE FIRE WEATHER
FORECASTS AND MADE UPDATES THERE TO THE RED FLAG WARNINGS...THAT HAS
PRETTY MUCH HAS TAKEN UP THE FIRST 3 AND HALF HOURS OF THIS SHIFT.
FOR THE AFTERNOON PACKAGE...WILL LIKELY UPGRADE THE HIGH WIND
WATCHES TO HIGH WIND WARNINGS SINCE THEY ARE FORECAST TO OCCUR
WITHIN THE FIRST 12 HOURS. OTHERWISE NOT PLANNING TO MAKE MORE
CHANGES TO FORECAST IN THE SHORT TERM WITH THE EXCEPTION OF MINOR
TWEAKING ON THURSDAY AND POSSIBLE FRIDAY TO FINE TUNE THUNDERSTORM
THREAT.
.LONG TERM...FRIDAY THROUGH MEMORIAL DAY...
PRESENCE OF THE UPPER LOW/TROUGH OVER THE REGION DURING THIS PERIOD.
SLIGHT DISAGREEMENTS AMONGST GLOBAL MODELS ON TROUGH AXIS POSITION
AND INTENSITY BUT NOT ENOUGH TO BE SWAYED FROM OVERALL COOL MOIST
PATTERN THAT WILL PREVAIL DURING THIS PERIOD. BOTH GFS AND ECMWF
MODEL CROSS SECTIONS SHOW MARINE LAYER DEPTH AT OR ABOVE 5000 FEET
THROUGH SUNDAY WITH SOME LOWERING ON MONDAY. STILL LOOKS LIKE MORE
CLOUDS THAN SUN OVERALL FOR MUCH OF THE HOLIDAY WEEKEND...ESPECIALLY
WEST OF MOUNTAINS...BUT MONDAY SHOULD SEE AN
IMPROVEMENT...ESPECIALLY IF THE GFS MODEL VERIFIES WITH ITS LIGHT
EASTERLY FLOW. BEST BET FOR OUTDOOR ACTIVITIES LOOKS LIKE DESERT
AREAS WHERE TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL...IN
THE UPPER 80S TO LOW 90S AND SKIES MOSTLY CLEAR WITH LIGHTER THAN
NORMAL WINDS.
&&
.FIRE WEATHER...
AFTER MANUAL EXAMINING DURATIONS OF WIND GUSTS AND RELATIVE HUMIDITY
FORECAST BY THE NAM12 AND GFS MODELS...DECIDED TO ISSUE RED FLAG
WARNING FOR LOWER DESERT REGIONS FOR THIS AFTERNOON AND EVENING.
WINDS WILL BE INCREASING TONIGHT THROUGH WEDNESDAY MORNING BUT
RELATIVE HUMIDITY EXPECTED TO CLIMB ABOVE 15 PERCENT AFTER 2200
PDT...THOUGH NOT BY MUCH...AND FOR WEDNESDAY THE COOLER TEMPERATURES
SHOULD KEEP RELATIVE HUMIDITY MOSTLY ABOVE 15 PERCENT...BUT AGAIN
NOT BY MUCH. SO CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS
WILL CONTINUE INTO WEDNESDAY OVER THE DESERT SLOPES AND DESERT
VALLEY FLOORS. SIGNIFICANT MOISTENING AND DIMINISHING WIND OCCURS
THURSDAY...BUT THE THREAT OF DRY LIGHTNING FROM THUNDERSTORMS COMES
INTO THE WEATHER FORECAST DUE TO THE INSTABILITY PRODUCED BY THE
UPPER LOW. THIS LIGHTNING THREAT WILL LINGER INTO FRIDAY AS THE LOW
DRIFTS SOUTH ACROSS THE AREA. BY SATURDAY THE UNSTABLE AIR SHOULD BE
WELL EAST OF THE REGION AND COOL AND RELATIVELY MOIST CONDITIONS
WILL PREVAIL THROUGH SUNDAY. SOME DRYING ON MEMORIAL DAY AS MARINE
LAYER LOWERS BUT NO CRITICAL FIRE WEATHER CONCERNS.
&&
.AVIATION...
201530Z...MARINE LAYER DEEPENED TO AROUND 2000 FEET THIS MORNING IN
RESPONSE TO A STRENGTHENING ONSHORE FLOW AND COASTAL EDDY. THE
MARINE LAYER SHOULD DEEPEN FURTHER TO AROUND 4000 FEET TONIGHT.
STRATUS WITH BASES AROUND 1500 FEET MSL PUSHED INLAND OVER THE
INLAND VALLEY AREAS BUT REMAINED OUT OF THE KONT AREA. STRATUS WAS
ALREADY SHOWING SIGNS OF BURNING OFF ALONG THE EASTERN EDGES AND
SHOULD BREAK UP OVER THE INLAND AREAS BY 17Z WITH SLOWER BREAKUP
EXPECTED ALONG THE COAST. STRATUS SHOULD PUSH BACK INLAND DURING THE
EVENING REACHING THE LOWER SLOPES OF THE MOUNTAINS BEFORE MIDNIGHT
TONIGHT. LITTLE OR NO BREAKUP IS EXPECTED ON WEDNESDAY. HORTON
.MARINE...
FAIRLY LARGE SOUTH SOUTHEAST SWELL WILL ARRIVE IN THE COASTAL WATERS
TODAY. THIS SHOULD BRING ABOVE NORMAL SURF MAINLY TO ORANGE COUNTY
BEACHES THIS AFTERNOON THROUGH WEDNESDAY. ALSO A LARGE SHORT PERIOD
NORTHWEST SWELL IS EXPECTED TO MOVE INTO THE OUTER COASTAL WATERS
TODAY WITH SOME INCREASE IN NORTHWEST SWELL IN THE INNER WATERS.
THIS COULD BRING SOME HIGHER THAN NORMAL SURF TO THE SAN DIEGO
COUNTY BEACHES ON WEDNESDAY. THE LARGEST SWELLS ARE EXPECTED TO
REMAIN WELL OFF THE COAST NEAR SAN CLEMENTE ISLAND.
A COMBINATION OF THE LARGE SHORT PERIOD NORTHWEST SWELL AND GUSTY
NORTHWEST WINDS OVER THE OUTER WATERS SHOULD BRING SMALL CRAFT
ADVISORIES TO THE OUTER WATERS WEDNESDAY AFTERNOON INTO THURSDAY FOR
BOTH GUSTY WINDS AND HAZARDOUS SEAS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY FOR
COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING FOR COACHELLA VALLEY-INCLUDING THE PALM SPRINGS
SOUTH COAST DESERT DISTRICT-SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK.
RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP
AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO
NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-
YUCCA VALLEY-MORONGO VALLEY.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT
FOR APPLE AND LUCERNE VALLEYS-SAN BERNARDINO COUNTY
MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR APPLE AND LUCERNE VALLEYS-SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, May 20, 5:50 AM PDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 550 AM PDT WED MAY 20 2008 CAZ042-043-048-050-055>058-060>062-220100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 550 AM PDT WED MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING AND WIND ADVISORY FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX. RED FLAG WARNING FOR THE SAN BERNARDINO COUNTY DESERTS...SEE LAXRFWSGX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:55 AM PDT | Red Flag Warning | SGX | Riverside, San Bernardino, San Diego | 17 hr |
| May 20, 4:03 AM PDT | High Wind Warning | SGX | San Bernardino | 5 hr |
| May 20, 4:03 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 38 hr |
| May 20, 8:33 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 13 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.